Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 59, NWS Raleigh, NC

April 28, 2011Hoke County, Richmond County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 6:56 AM EDT for Hoke County, Richmond County, Scotland County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2011, 6:56 AM EDT (10:56 UTC)
Expired
Apr 28, 2011, 7:30 AM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Hoke County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 109 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:15 AM EDTNON-TSTM WND GST 402 S East Rockingham, NCKRCZ GUSTED 35 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:30 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2272 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 233 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2272 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
233 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
3.5
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

704 
WUUS52 KRAH 281056
SVRRAH
NCC093-153-165-281130-
/O.NEW.KRAH.SV.W.0059.110428T1056Z-110428T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
656 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 AM EDT

* AT 654 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF HAMLET...OR 9 MILES SOUTH
  OF ROCKINGHAM...MOVING NORTHEAST AT 80 MPH. WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CAMP MACKALL...HOFFMAN...
  ASHLEY HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3477 7964 3480 7968 3480 7979 3487 7985
      3507 7954 3506 7948 3504 7946 3516 7934
      3521 7925 3519 7921 3519 7918 3517 7914
      3517 7910 3513 7911 3505 7909
TIME...MOT...LOC 1054Z 235DEG 68KT 3486 7968

$$

MWS
2 follow-up statements
409 
WWUS52 KRAH 281110
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 AM EDT THU APR 28 2011

NCC153-281120-
/O.CAN.KRAH.SV.W.0059.000000T0000Z-110428T1130Z/
RICHMOND NC-
710 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY 
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3492 7956 3493 7958 3499 7958 3503 7951
      3504 7946 3516 7934 3521 7925 3517 7912
      3517 7910 3513 7911 3505 7909 3483 7954
TIME...MOT...LOC 1110Z 238DEG 60KT 3496 7942

$$

NCC093-165-281130-
/O.CON.KRAH.SV.W.0059.000000T0000Z-110428T1130Z/
HOKE NC-SCOTLAND NC-
710 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM EDT
FOR NORTHERN SCOTLAND AND NORTHERN HOKE COUNTIES...

AT 707 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH
OF CAMP MACKALL...OR 12 MILES NORTH OF LAURINBURG...MOVING NORTHEAST
AT 70 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BOWMORE...ASHLEY
HEIGHTS AND SILVER CITY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3492 7956 3493 7958 3499 7958 3503 7951
      3504 7946 3516 7934 3521 7925 3517 7912
      3517 7910 3513 7911 3505 7909 3483 7954
TIME...MOT...LOC 1110Z 238DEG 60KT 3496 7942

$$

MWS
094 
WWUS52 KRAH 281126
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
726 AM EDT THU APR 28 2011

NCC093-165-281135-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-110428T1130Z/
HOKE NC-SCOTLAND NC-
726 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTLAND AND NORTHERN
HOKE COUNTIES EXPIRES AT 730 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

HOWEVER...STRONG WINDS ON THE BACK SIDE OF THE WEAKENING SHOWERS AND 
THUNDERSTORMS WILL GUST BETWEEN 40 AND 50 MPH FOR A BRIEF PERIOD 
THROUGH 800 AM EDT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY 
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3492 7956 3493 7958 3499 7958 3503 7951
      3504 7946 3516 7934 3521 7925 3517 7912
      3517 7910 3513 7911 3505 7909 3483 7954
TIME...MOT...LOC 1125Z 238DEG 60KT 3509 7916

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:45 AM EDT, 11 minutes earlier.

Area forecast discussion, Apr 28, 6:45 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
645 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA
TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 255 AM THURSDAY...

...SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING
THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND
ISOLATED TORNADOES...

A TORNADO WATCH IS IN EFFECT FOR THE TRIAD/ROXBORO AREAS THROUGH 8
AM... AND MORE WATCHES MAY BE NEEDED LATER THIS MORNING. THE
DEVASTATING TORNADO OUTBREAK ACROSS THE MIDSOUTH AND GULF STATES
INTO THE INTERIOR SOUTHEAST HAS ABATED SLIGHTLY IN THE LAST FEW
HOURS... ALTHOUGH ISOLATED WIND DAMAGE AND TORNADO REPORTS CONTINUE
TO COME IN OVER WRN NC... WITH A PARTICULARLY POTENT SUPERCELL OVER
THE CENTRAL NC MOUNTAINS/FOOTHILLS. SURFACE DEW POINTS OVER CENTRAL
NC REMAIN IN THE UPPER 60S TO LOWER 70S WITH A STOUT GUSTY SOUTHERLY
FLOW... YIELDING STRONG DEEP LAYER EFFECTIVE SHEAR OVER 40 KTS OVER
MUCH OF THE CWA... HOWEVER MLCAPE HAS TRAILED OFF WITH THE MODERATE
INSTABILITY SUPPRESSED ACROSS GA/SRN SC... AND MAINLY ELEVATED
INSTABILITY OVER CENTRAL NC. NEVERTHELESS... WITH RUC-ANALYZED 0-1
KM SRH STILL OVER 500 M2/S2 OVER THE NW CWA AND RATHER LONG CURVING
HODOGRAPHS THROUGH THE LOWEST 2 KM... THE THREAT OF A POSSIBLY
TORNADIC SUPERCELL SURVIVING AS IT TRACKS NORTHEASTWARD INTO THIS
ENVIRONMENT PERSISTS THROUGH THIS MORNING... AND THE INTENSE WIND
FIELD THROUGH THE LOWEST FEW KM SUPPORTS A POTENTIAL FOR DAMAGING
BOWING SEGMENTS AS WELL.

AFTER SUNRISE... MODELS AGREE THAT THE 50-60 KT LOW LEVEL JET NOW
STRETCHING OVER THE CENTRAL/SRN APPALACHIANS WILL PUSH EASTWARD
THROUGH THE PIEDMONT THIS MORNING THROUGH EARLY AFTERNOON...
ALTHOUGH THE CORE OF THIS JET WILL PASS TO OUR NORTH AND INTO THE
NORTHEAST STATES. THE BETTER MID LEVEL HEIGHT FALLS PASS TO OUR
NORTH AS WELL... BUT MID LEVEL LAPSE RATES ARE PROJECTED TO REMAIN
OVER 7 C/KM... AND MLCAPE IS EXPECTED TO RECOVER TO NEAR 1500 J/KG
ROUGHLY ALONG AND EAST OF HIGHWAY 1 BY LATE MORNING... WITH
DECREASING YET STILL IMPRESSIVE 0-3 KM BULK SHEAR OVER 50 KTS. THE
INITIALLY LONG CURVED HODOGRAPHS STRAIGHTEN OUT BY 18Z... SUGGESTING
A SHIFT FROM A MAINLY TORNADO THREAT TO A MAINLY DAMAGING WIND
THREAT AS THE COLD FRONT MOVES TOWARD CENTRAL NC. IN GENERAL
THOUGH... WITH THE DECREASE IN DYNAMIC FORCING FOR ASCENT AS
INITIALLY VERY INTENSE UPPER DIVERGENCE (IN THE IDEALLY JUXTAPOSED
RIGHT ENTRANCE REGION OF THE SRLY UPPER JET OVER MI AND THE LEFT
EXIT REGION OF THE ELONGATED JET TO OUR WEST) SLOWLY DECREASES... WE
SHOULD NOT SEE NEARLY THE EXTREME STORM INTENSITY AS THEY HAVE SEEN
WELL TO OUR W/SW IN THE LAST 48 HOURS. HAVE KEPT HIGH POPS THROUGH
THE MORNING... TRANSLATING EASTWARD THROUGH EARLY AFTERNOON BEFORE
DECREASING WEST TO EAST THROUGH MID-LATE AFTERNOON AS THE COLD FRONT
SHIFTS TO THE I-95 CORRIDOR BY 21Z. HIGHS 77-84 WITH SUSTAINED WINDS
OF 15-20 MPH GUSTING TO AROUND 30 MPH. -GIH

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 325 AM THURSDAY...

FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS
OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE
SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO
BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT
OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS
48-55.

FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A
LAST SHOT OF DCVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING
MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF
PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M
BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND
SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS
FRIDAY NIGHT THROUGH SATURDAY NIGHT SHOULD LEAD TO GENERALLY CLEAR
SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE
BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 AM THURSDAY...

SUNDAY NIGHT THROUGH SUNDAY NIGHT:
TRANQUIL WEATHER IS EXPECTED TO CONTINUE SUNDAY AND SUNDAY NIGHT...
WITH SURFACE HIGH PRESSURE LOCATED OFFSHORE AND RIDGING ALOFT HOLING
OVER THE AREA. WITH LOW LEVEL THICKNESS VALUES TOPPING OUT NEAR 1390
METERS ON SUNDAY AFTERNOON... EXPECT MORE ABOVE NORMAL TEMPS. HIGHS
ON SUNDAY ARE EXPECTED TO BE IN THE LOWER 80S. LOWS SUNDAY MORNING
WITH SOUTHERLY FLOW STRENGTHENING AHEAD OF THE NEXT COLD FRONT ARE
EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S.

MONDAY THROUGH WEDNESDAY:
MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFICATION OF
THE NEXT TROUGH ALOFT. HOWEVER... THE 00Z GFS AND 00Z ECWMF HAVE
COME INTO AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT MOVING
INTO THE AREA ON MONDAY AFTERNOON. THE MAIN DIFFERENCES ARISE WITH
THE PROGRESSION AND AMPLITUDE OF THE TROUGH ALOFT AT OUR LATITUDE.
THE GFS IS SLOWER WITH ENERGY TRACKING ACROSS THE SOUTHERN U.S....
WHICH RESULTS IN THE FRONT HANGING UP JUST TO THE SOUTH OF THE
AREA... AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY (WITH A CLOSED
LOW ALOFT MOVING ACROSS THE AREA). THE ECMWF CONTINUES TO SHOW ANY
ENERGY ACROSS THE SOUTHERN U.S. MOVING QUICKLY EASTWARD AND INTO THE
BASE OF THE L/W TROUGH AS IT AMPLIFIES. THIS SOLUTION PROVIDES A
DEEPER AND MORE OVERALL PROGRESSIVE PATTERN...WITH SHORTWAVE RIDGING
BUILDING BACK INTO THE AREA BY WEDNESDAY EVENING. FOR NOW WILL TREND
MORE TOWARDS THE ECWMF... WHICH IS MORE INLINE WITH HPC. HIGHS ON
MONDAY WILL DEPEND ON THE TIMING OF THE FRONT ULTIMATELY. FOR NOW
WILL ONLY LOWER TEMPS SLIGHTLY... HIGHS IN THE UPPER 70S TO LOWER
80S. LOWS MONDAY NIGHT IN THE MID TO UPPER 50S. WITH A LOT OF
UNCERTAINTY ON TUESDAY AND WEDNESDAY... WILL GO WITH HIGHS IN THE
LOWER TO UPPER 70S TUESDAY AND UPPER 60S TO LOWER 70S WEDNESDAY.
WILL GO WITH LOWS WEDNESDAY MORNING IN THE UPPER 40S TO LOWER 50S.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 645 AM THURSDAY...

AT ALL CENTRAL NC TAF SITES THROUGH 16Z... EXPECT MAINLY MVFR
CIGS... SUSTAINED WINDS FROM THE S OR SSW AT 10-15 KTS GUSTING TO
18-30 KTS... AND BRIEF MVFR/IFR VSBYS WITHIN SHOWERS AND STRONG
STORMS. CURRENT SHOWERS/STORMS ARE ISOLATED TO FEW... BUT AS A COLD
FRONT SWEEPS IN FROM THE WEST... A LINE OF THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL ACCOMPANY IT... FROM
17Z-21Z AT INT/GSO... 18Z-22Z AT RDU... AND 19Z-23Z AT RWI/FAY.
WINDS WILL SHIFT SUDDENLY FROM SSW TO WSW WITH FRONTAL PASSAGE. CIGS
WILL TREND TO VFR THEN UNLIMITED WEST TO EAST FROM 21Z-23Z WITH
QUICKLY DIMINISHING WEST WINDS.

LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WITH LIGHT WINDS ARE
EXPECTED FRIDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE
AREA. ANOTHER STORM SYSTEM MAY BRING MVFR/IFR CIGS/VSBYS WITH
SHOWERS AND STORMS ON MONDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 28, 6:10 AM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
610 AM EDT THU APR 28 2011

NCZ011-021-022-027-028-038-039-042-043-073-074-078-083>086-088-089-
281300-
HALIFAX-FORSYTH-GUILFORD-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-JOHNSTON-
WILSON-STANLY-MONTGOMERY-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
610 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
CENTRAL NORTH CAROLINA. TORNADOES CAN STRIKE QUICKLY... CAUSING
EXTENSIVE DAMAGE... WHILE SEVERE THUNDERSTORMS PRODUCE HAIL QUARTER
SIZE OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER.

TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND
BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE ROOFS. IF A
TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR
AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY
BUILDING.

IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A
CLOSET OR BATHROOM. IF YOU ARE DRIVING AND A TORNADO THREATENS...
SEEK SHELTER IN A STRONG BUILDING.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ007>010-023>026-040-041-075>077-281300-
PERSON-GRANVILLE-VANCE-WARREN-ALAMANCE-ORANGE-DURHAM-FRANKLIN-
CHATHAM-WAKE-MOORE-LEE-HARNETT-
610 AM EDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF
CENTRAL NORTH CAROLINA. TORNADOES CAN STRIKE QUICKLY... CAUSING
EXTENSIVE DAMAGE... WHILE SEVERE THUNDERSTORMS PRODUCE HAIL QUARTER
SIZE OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER.

TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES AND
BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE ROOFS. IF A
TORNADO WARNING IS ISSUED OR A TORNADO IS MOVING TOWARDS YOUR
AREA... ABANDON MOBILE HOMES AND SEEK SHELTER IN A STURDY
BUILDING.

IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS A
CLOSET OR BATHROOM. IF YOU ARE DRIVING AND A TORNADO THREATENS...
SEEK SHELTER IN A STRONG BUILDING.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Apr 28, 5:39 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     NON-TSTM WND DMG 5 NNW HIGH ROCK         35.67N  80.27W
04/28/2011                   DAVIDSON           NC   COUNTY OFFICIAL

            TREE DOWN IN SOUTHMONT

&&

EVENT NUMBER RAH1100552

ELLIS
Local storm report, Apr 28, 5:41 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
541 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     NON-TSTM WND DMG 4 ESE ARCHDALE          35.87N  79.90W
04/28/2011                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE DOWN ACROSS CEDAR SQUARE ROAD NEAR U.S.
            HIGHWAY 311.

&&

EVENT NUMBER RAH1100553

BSD
Local storm report, Apr 28, 5:45 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     NON-TSTM WND DMG 5 SSE TRINITY           35.83N  79.97W
04/28/2011                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN ACROSS MILLERS MILL RAOD
            NEAR SUMMER ROAD.

&&

EVENT NUMBER RAH1100555

BSD
Local storm report, Apr 28, 5:54 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     NON-TSTM WND DMG 4 E GORDONTOWN          35.76N  80.05W
04/28/2011                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE WAS REPORTED DOWN NEAR U.S. HIGHWAY 64 WEST
            NEAR THE DAVIDSON RANDOLPH COUNTY LINE.

&&

EVENT NUMBER RAH1100557

BSD
Special weather statement, Apr 28, 6:37 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 AM EDT THU APR 28 2011

NCZ075-083>086-281130-
ANSON-HOKE-MOORE-RICHMOND-SCOTLAND-
637 AM EDT THU APR 28 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND... RICHMOND...
MOORE...ANSON AND HOKE COUNTIES THROUGH 730 AM EDT...

AT 637 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM
MCFARLAN TO CHESTERFIELD...OR ABOUT 6 MILES NORTHWEST OF
CHERAW...MOVING NORTHEAST AT 65 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...EAST ROCKINGHAM...
AND...ROCKINGHAM...HOFFMAN...CAMP MACKALL...PINEBLUFF...AND...
ABERDEEN...SOUTHERN PINES...WHISPERING PINES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3480 7968 3481 8007 3516 7965 3517 7961
      3517 7963 3535 7942 3512 7914 3477 7964
TIME...MOT...LOC 1037Z 230DEG 56KT 3479 7993

MWS
Local storm report, Apr 28, 6:53 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
653 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     NON-TSTM WND DMG 1 NNE ROBBINS           35.45N  79.58W
04/28/2011                   MOORE              NC   COUNTY OFFICIAL

            ONE TREE WAS REPORTED DOWN ACROSS NORTH MOORE ROAD NEAR
            CARTER ROAD.

&&

EVENT NUMBER RAH1100558

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:30 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph60 min
Apr 28, 4:05 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly55 min
Apr 28, 4:09 AM EDTSpecial Weather StatementRAHAlamance36 min
Apr 28, 4:27 AM EDTSpecial Weather StatementRAHPerson18 min
Apr 28, 4:41 AM EDTSpecial Weather StatementRAHRandolph34 min
Apr 28, 5:14 AM EDTSpecial Weather StatementRAHChatham46 min
Apr 28, 5:22 AM EDTSpecial Weather StatementRAHDurham, Orange38 min
Apr 28, 5:35 AM EDTHigh Wind WarningRAHAlamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more8 hr
Apr 28, 6:37 AM EDTSpecial Weather StatementRAHRichmond53 min
Apr 28, 7:30 AM EDTSpecial Weather StatementRAHHarnett45 min
Apr 28, 7:41 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland49 min
Apr 28, 8:26 AM EDTSpecial Weather StatementRAHHarnett49 min
Apr 28, 9:13 AM EDTSpecial Weather StatementRAHCumberland, Franklin, Harnett, Johnston, Lee, Wake62 min
Apr 28, 9:36 AM EDTSpecial Weather StatementRAHCumberland, Sampson54 min
Apr 28, 9:45 AM EDTSpecial Weather StatementRAHHoke, Scotland60 min
Apr 28, 9:52 AM EDTSevere Thunderstorm WarningRAHRichmond, Scotland38 min
Apr 28, 10:01 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne42 min
Apr 28, 10:41 AM EDTSevere Thunderstorm WarningRAHAnson, Richmond24 min
Apr 28, 11:03 AM EDTSpecial Weather StatementRAHMoore42 min
Apr 28, 11:07 AM EDTSpecial Weather StatementRAHAnson38 min
Apr 28, 11:34 AM EDTSpecial Weather StatementRAHLee, Moore, Richmond41 min
Apr 28, 12:04 PM EDTSpecial Weather StatementRAHHarnett41 min
Apr 28, 12:23 PM EDTSpecial Weather StatementRAHHoke, Moore52 min
Apr 28, 12:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke56 min
Apr 28, 1:25 PM EDTTornado WarningRAHCumberland, Sampson30 min
Apr 28, 2:07 PM EDTTornado WarningRAHSampson38 min
Apr 28, 2:16 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake104 min
Apr 28, 2:43 PM EDTSpecial Weather StatementRAHWayne47 min
Apr 28, 2:50 PM EDTTornado WarningRAHSampson23 min
Apr 28, 3:40 PM EDTSpecial Weather StatementRAHEdgecombe, Sampson, Wayne, Wilson65 min
Apr 28, 3:45 PM EDTSpecial Weather StatementRAHBladen60 min
Apr 28, 4:51 PM EDTSpecial Weather StatementRAHBladen54 min
Apr 28, 5:57 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson63 min
Apr 28, 6:35 PM EDTTornado WarningRAHEdgecombe, Wilson24 min
Apr 28, 7:04 PM EDTSpecial Weather StatementRAHEdgecombe41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.